Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 30, 2006, 3:50 AM EDT for Clearfield County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 3:50 AM EDT (07:50 UTC)
- Expired
- Jul 30, 2006, 4:30 AM EDT
- In force
- 40 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clearfield County, PA
The radar
The State College radar (KCCX), 36 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 300752
SVRCTP
PAC033-300830-
/O.NEW.KCTP.SV.W.0182.060730T0750Z-060730T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 AM EDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 430 AM EDT
* AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LECONTES MILLS TO CURWENSVILLE TO 13 MILES SOUTH OF
CURWENSVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LECONTES MILLS AND JEFFRIES AROUND 355 AM EDT...
HOUTZDALE AROUND 400 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 108 AND 133.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4123 7848 4092 7879 4074 7880 4074 7839
4094 7823 4102 7810 4118 7808
$$
FORECASTER:GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:25 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 30, 3:25 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 AM EDT SUN JUL 30 2006 .SHORT TERM /TODAY/... SMALL MCS AFFECTING NORTHERN HALF OF MY CWA AT THIS HOUR. MAIN THREAT AT THIS HOUR IS LOCALLY HEAVY RAINFALL FROM CELLS PROPOGATING WSW OVR CAMERON AND ELK COUNTIES. ACTIVITY WILL SURVIVE AT LEAST INTO THE CENTRAL MOUNTAINS BUT LIKELY NOT MUCH FURTHER SOUTH. HAVE ADJUSTED SHORT TERM POPS THRU 12 UTC FOR THIS. ANOTHER UPSTREAM SHORTWAVE TROF EVIDENT OVR NE MN WILL REACH CENTRAL PA THIS AFTERNOON/EVE FOR CONTINUED CHC POPS TODAY. MUCH OF THE DAY WILL BE RAINFREE. OTHERWISE...THE MAIN STORY CONTINUES TO BE THE BUILDING HEAT AND HUMIDITY ACROSS THE REGION. 850 MB TEMPS WARM SLIGHTLY FROM SAT AFTNS...BUT EXPECT MORE IN THE WAY OF CLOUDINESS DUE TO UPSTREAM MCS DEBRIS STREAMING OVERHEAD. KEPT DAYTIME HIGHS VERY NEAR WHAT WE HAD ON SAT HOWEVER...AND WITH SFC DEWPOINTS REACHING THE LOWER 70S IN THE LOWER SUSQ...HEAT INDICES WILL REACH THE UPPER 90S THIS AFTN...A SIGN OF WHATS TO COME FOR THE NEXT SEVERAL DAYS THERE. && .LONG TERM /TONIGHT THROUGH SATURDAY/... IT APPEARS MCS ACTIVITY WILL BE DISPLACED FURTHER NORTH TONIGHT AS CENTER OF 5H RIDGE BUILDS CLOSER...WITH AXIS REACHING THE CENTRAL GLAKS BY 00 TUE. THE RESULT WILL BE BUILDING HEAT AND PERSISTENT HUMIDITY WITH DAILY HEAT INDICES APPROACHING OR EXCEEDING THE CRITICAL 105F CRITERIA. WILL THEREFORE MAINTAIN EXCESSIVE HEAT WATCH MON-WED FOR LOWER SUSQ...TUESDAY LIKELY TO BE THE HOTTEST DAY AS WEDNESDAY MAY BE COOLED SLIGHTLY BY CONVECTION...ESPECIALLY ACROSS MY NORTHERN TIER COUNTIES. ACROSS THE SOUTH...TUE AND WED LIKLEY TO BE EQUALLY HOT. MIN TEMPS MAY NOT DROP BELOW 75 ACROSS MUCH OF LANCASTER AND YORK COUNTIES TUE AND WED. ZONAL FLOW STILL PROGGED TO BREAK DOWN AND FLATTEN ERN U.S. UPPER RIDGE THU AND FRI...AS A COLD FRONT CROSSES THE AREA ON THU AND COOLER AND DRIER AIR MASS ARRIVES FOR FRI AND SAT. ENSEMBLES AND MEDIUM RANGE CONSENSUS SLIDE THE RIDGE OFF THE COAST LATER SUNDAY SIGNALING A RETURN OF HEAT AND HUMIDITY BY THE END OF NEXT WEEKEND AND EARLY NEXT WEEK. && .AVIATION... A CLUSTER OF THUNDERSTORMS MOVING SOUTHEAST ACROSS THE REGION EARLY THIS MORNING WILL BRING LOCALIZED REDUCTIONS IN VSBY AND CIGS. STORMS SHOULD CONTINUE TO WEAKEN AND DISSIPATE SHORTLY AFTER SUNRISE ...BEFORE THEY REACH THE LOWER SUSQUEHANNA VALLEY. VERY MOIST AIRMASS WILL AGAIN LEAD TO AREAS OF LIGHT HAZE DURING THE DAY SUNDAY. ISOLATED MAINLY AFTERNOON CONVECTION WILL LEAD TO TEMPORARY REDUCTIONS IN VSBY AND CIGS...OTHERWISE VFR CONDITIONS ARE EXPECTED FOR MOST OF THE DAY. && .CTP WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WATCH FOR PAZ036-056-057-059-063>066 FROM NOON MONDAY TO 8 PM WEDNESDAY. && SHORT TERM...DEVOIR LONG TERM...DEVOIR AVIATION...GARTNER
Hazardous weather outlook, Jul 29, 5:14 AM EDT, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 514 AM EDT SAT JUL 29 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-300915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 514 AM EDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD THIS WEEKEND...AND MAY BECOME EXCESSIVE BY THE EARLY TO MIDDLE PORTION OF THE UPCOMING WORKWEEK. AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE LOWER SUSQUEHANNA RIVER VALLEY FOR MONDAY THROUGH WEDNESDAY.
In the hours before
Special weather statement, Jul 29, 11:48 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 PM EDT SAT JUL 29 2006 PAZ005-300445- MCKEAN- 1148 PM EDT SAT JUL 29 2006 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN COUNTY... AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF WARREN...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MARSHBURG AROUND 1205 AM... WESTLINE AROUND 1215 AM...KANE AROUND 1220 AM...MOUNT JEWETT AND KINZUA BRIDGE STATE PARK AROUND 1230 AM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
Local storm report, Jul 30, 12:16 AM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1216 AM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 5 ESE RUSSELL 41.89N 79.05W
07/30/2006 WARREN PA TRAINED SPOTTER
TREES DOWN IN SCANDIA.
&&
GADSpecial weather statement, Jul 30, 1:12 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 AM EDT SUN JUL 30 2006 PAZ010-011-017-300600- CAMERON-CLEARFIELD-ELK- 112 AM EDT SUN JUL 30 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLEARFIELD AND ELK COUNTIES... AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF ST. MARYS TO 5 MILES SOUTHEAST OF RIDGWAY...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR HICKS RUN AROUND 120 AM...MEDIX RUN... BENEZETTE AROUND 125 AM...PENFIELD...FORCE AROUND 130 AM...PARKER DAM STATE PARK AROUND 140 AM AND S.B. ELLIOT STATE PARK AROUND 145 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 108 AND 113. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 120...STATE ROAD 153...STATE ROAD 255. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER:GARTNER
Special weather statement, Jul 30, 1:57 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 157 AM EDT SUN JUL 30 2006 PAZ004-300700- WARREN- 157 AM EDT SUN JUL 30 2006 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY... AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS COVERING MUCH OF WARREN COUNTY. THE STRONGEST STORMS STRETCHED FROM NEAR SHEFFIELD TO GRAND VALLEY AND WERE MOVING SOUTHEAST AT 25 MPH. STRONG THUNDERSTORMS WILL AFFECT MUCH OF SOUTHERN WARREN COUNTY THROUGH 3 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:GARTNER
Special weather statement, Jul 30, 2:42 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 AM EDT SUN JUL 30 2006 PAZ010-300745- ELK- 242 AM EDT SUN JUL 30 2006 ...STRONG THUNDERSTORMS WILL AFFECT ELK COUNTY... AT 238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF CLARION TO 10 MILES SOUTH OF ST. MARYS...MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR MEDIX RUN AROUND 255 AM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD 120...STATE ROAD 255. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:GARTNER
Special weather statement, Jul 30, 2:49 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 AM EDT SUN JUL 30 2006 PAZ017-300745- CLEARFIELD- 249 AM EDT SUN JUL 30 2006 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY... AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CLARION TO 9 MILES NORTH OF DUBOIS...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR PENFIELD AROUND 300 AM...TREASURE LAKE... PARKER DAM STATE PARK AROUND 310 AM...S.B. ELLIOT STATE PARK AROUND 315 AM...DUBOIS...CLEARFIELD AROUND 335 AM...WOODLAND...ROCKTON... LECONTES MILLS AND HYDE AROUND 340 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 98 AND 133. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE 322...STATE ROAD 153. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER:GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:21 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 54 min |
| Jul 30, 12:10 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 65 min |
| Jul 30, 12:32 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 43 min |
| Jul 30, 10:53 AM EDT | Heat Advisory | CTP | Adams, Bedford, Blair, Centre, Clinton, Cumberland and 11 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.